Alert archive / Kentucky / River Flood Warnings in 2017
River Flood Warning 10, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Mar 2, 2017, 10:45 AM CST for Henderson County, Union County, Kentucky. It took effect at Mar 5, 2017, 12:00 AM CST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2017, 10:45 AM CST (16:45 UTC)
- In effect from
- Mar 5, 2017, 12:00 AM CST
- Expired
- Mar 9, 2017, 10:00 AM CST
- In force
- 4 days
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Henderson County, KY, Union County, KY
The radar
The Evansville,IN radar (KVWX), 59 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio River at Mount Vernon (MTVI3).
- Action stage
- 28 ft
- Minor stage
- 35 ft
- Moderate stage
- 45 ft
- Major stage
- 52 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Mar 2, 5:21 AM CST, 5 hours 24 minutes earlier.
Area forecast discussion, Mar 2, 5:21 AM CST, 5 hours 24 minutes before
Area Forecast Discussion...UPDATED National Weather Service Paducah KY 521 AM CST Thu Mar 2 2017 .UPDATE... Issued at 521 AM CST Thu Mar 2 2017 Updated the AVIATION discussion for the 12Z TAF issuance. && .SHORT TERM...(Today through Saturday night) Issued at 322 AM CST Thu Mar 2 2017 Above average confidence in the long term due to decent model agreement and lack of tangible weather. Surface high pressure overspreading the region this morning will get suppressed southward this afternoon as broad cyclonic flow aloft establishes itself across the area. Short wave energy in the upper trough will push/pull a front across the region this evening. Models are developing a weak low on the front that tracks southeastward directly across our CWA. Moisture will be limited with this feature but light precipitation is possible over the far northeast portions of our CWA between 6 PM and midnight. In the wake of the front high pressure at the surface and weak ridging aloft/rising heights should keep the region dry through the rest of the short term period. Temperatures will remain within a few degrees of normal through Friday night, then warm back up to well above normal Saturday and Saturday night. .LONG TERM...(Sunday through Wednesday) Issued at 322 AM CST Thu Mar 2 2017 Confidence in the long term portion of the forecast is average to below average owing to relatively high model variability. The overall pattern will feature the progression of a large scale trough from the Pacific Coast on Sunday into the Great Lakes Region and Ohio Valley by mid week. This will bring about our next chance of showers and perhaps thunderstorms. Much of Sunday will likely remain dry--albeit with increasing sky cover as moisture advects into the forecast area on strengthening southerly flow. By late Sunday night and Monday, weak impulses of upper level energy will act upon a moistening atmosphere to result in the potential for showers. Thunderstorms enter the picture Monday night with an increase in at least elevated instability. Models go their separate ways by Tuesday as the flatter flow pattern of the ECMWF and Canadian herald a quicker cold frontal passage and end to the rain potential. Meanwhile, the sharper trough depiction of the GFS delays frontal passage and subsequent end to rain chances until Tuesday night. Models agree on a return to dry weather by Wednesday. Temperatures through the period will remain unseasonably warm. Readings are forecast to peak at least into the mid to upper 60s Monday and Tuesday before settling back by 5 to 10 degrees on Wednesday. Lows should remain above freezing through the period. && .AVIATION... Issued at 521 AM CST Thu Mar 2 2017 VFR conditions expected at all sites through the period. -RA possible at KEVV from 05-09Z as a weak front crosses the region. Variable winds AOB 5 knots will become northwest AOB 10 knots behind the front. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM/AVIATION...JP LONG TERM...RJP
Hazardous weather outlook, Mar 2, 3:45 AM CST, 7 hours before
Hazardous Weather Outlook National Weather Service Paducah KY 345 AM CST Thu Mar 2 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-030945- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 345 AM CST Thu Mar 2 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The potential for thunderstorms returns to the area Monday night. At this time, the main concerns appear to be lightning and locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. JP
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 10:45 AM CST | River Flood Warning | PAH | Crittenden, Union | 8 days |
| Mar 2, 10:45 AM CST | River Flood Warning | PAH | Daviess, Henderson | 6 days |
Nearby
River Flood Warnings in Kentucky, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.